MAUDE Adverse Event Report: COOK INC C-FLEX DOUBLE PIGTAIL URETERAL STENT SET; FAD, STENT, URETERAL

COOK INC C-FLEX DOUBLE PIGTAIL URETERAL STENT SET; FAD, STENT, URETERAL
Model Number G14897
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the patient underwent a 'pyelo-ureteral anastomosis sec.Anderson-hynes' procedure in which the 'c-flex double pigtail ureteral stent set' was used.The stent was placed using a "robotic technique".During stent removal, the surgeon identified that the renal pigtail of the stent had broken off and remained in the kidney.Attempts were made to remove the broken piece but were unsuccessful.As per the reporter, the patient must undergo ureterorenoscopy by organizing an extra operating room (or) for surgical intervention to remove the broken piece.The patient did not experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - phone: (b)(6).H3 - device available for eval: device evaluation anticipated but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation: as reported, the patient underwent a 'pyelo-ureteral anastomosis sec.Anderson-hynes' procedure in which the 'c-flex double pigtail ureteral stent set' was used.The stent was placed using a "robotic technique".During stent removal, the surgeon identified that the renal pigtail of the stent had broken off and remained in the kidney.Attempts were made to remove the broken piece but were unsuccessful.As per the reporter, the patient must undergo ureterorenoscopy by organizing an extra operating room (or) for surgical intervention to remove the broken piece.No other adverse effects were reported for this incident.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, specifications, manufacturing instructions (mi), and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.A device failure analysis was able to be completed as the device was returned for inspection.Only part of the stent was returned and the break was jagged and located at a side port.The stent tubing was discolored and stiff.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record and complaint history found no discrepancies or additional complaints on the final or sub-assembly lots.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The product ifu, contains the following information to the user related to the reported failure mode.¿precautions: improper handling can seriously weaken the stent.¿ ¿how supplied: upon removal from the package, inspect the product to ensure no damage has occurred.¿ based on the information provided, inspection of the returned device, and the results of the investigation, the root cause of the stent separation was not able to be determined.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute toa death or serious injury if a malfunction occurred.

Brand Name
C-FLEX DOUBLE PIGTAIL URETERAL STENT SET
Common Device Name
FAD, STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key24210402
Report Number1820334-2026-00102
Device Sequence Number5484281
Product Code FAD
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K162104
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2025
Device Model NumberG14897
Device Catalogue Number036322
Device Lot Number15082755
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2026
Supplement Date Received by Manufacturer06/17/2026
Initial Report FDA Received Date01/29/2026
Supplement Report FDA Received Date06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI ROBOT.; DA VINCI ROBOT.; STORZ 9.5 FR CYSTOSCOPE.; STORZ 9.5 FR CYSTOSCOPE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 YR
Patient SexMale